MAUDE Adverse Event Report: LEICA BIOSYSTEMS NUSSLOCH GMBH ASP6025 S; PROCESSOR, TISSUE, AUTOMATED

LEICA BIOSYSTEMS NUSSLOCH GMBH ASP6025 S; PROCESSOR, TISSUE, AUTOMATED
Model Number ASP6025 S 120V/50-60 HZ
Medical Device Problem Code Device Ingredient or Reagent Problem (2910)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 08/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigating engineer, quality assurance & regulatory affairs has determined the following: manufacturer cause investigation for leica asp6025 s serial numbers: (b)(6): logfile checks and further analysis determined the following: 1) the ethanol in the d4 bottle was used as the final ethanol step in the affected run, and its concentration, measured by instrument¿s density meter, was 49% - which is far below the required concentration for normal tissue processing.2) the reagent volume in the s5 bottle may be at a critical level, which prevents the reagent from being normally accessed.Manufacturer conclusion for leica asp6025 s serial numbers: (b)(6): the ethanol in the d4 bottle was not replaced in a timely manner as prompted by the on-screen message before the affected run.As a result, the instrument used ethanol with a concentration of only 49% as the final ethanol step in the affected run.Consequently, the water in the tissue could not be completely replaced by ethanol, leading to poor processing quality.Under normal circumstances, the instrument will not use reagents with insufficient concentration.However, since the instrument does not have the capability to handle triple errors: the reagent accessed for the first time has insufficient concentration, the alternative reagent accessed for the second time has insufficient volume, and although the reagent accessed for the third time also has insufficient concentration, the instrument cannot implement corrective measures and thus continues to use it.The following recommendations were provided to the customer: remember to check the reagent volume in each reagent bottle to ensure the reagent level is between the max line and the min line before running the processing protocol.Replace the reagents in a timely manner in accordance with the prompts from the instrument's on-screen messages.(reference: ifu - 5.2.6 ethanol rotation (p110 ¿ p112).
 
Event or Problem Description
On (b)(6), a customer notified leica biosystems that their "rotina noturna" processing protocol, which began on (b)(6) and ended at 10:16 am on (b)(6), presented a quality deviation.Prior and subsequent processing did not present any issues.The tissue samples processed in the affected run were all large tissue samples.On (b)(6), leica biosystems nussloch gmbh was informed that one tissue sample could not be diagnosed, requiring the patient concerned to undergo a re-biopsy.

Brand Name
ASP6025 S
Common Device Name
PROCESSOR, TISSUE, AUTOMATED
Manufacturer (Section D)
LEICA BIOSYSTEMS NUSSLOCH GMBH
heidelbergerstrasse 17-19
nussloch 69226
GM  69226
Manufacturer (Section G)
LEICA MICROSYSTEMS LTD. SHANGHAI
building 1, 258 jinzang road
shanghai, pudong 20120 6
CH   201206
Manufacturer Contact
sebastian schröder
heidelbergerstrasse 17-19
nussloch 69226
GM   69226
6224143611
MDR Report Key23023743
Report Number8010478-2025-00028
Device Sequence Number18505525
Product Code IEO
UDI-Device Identifier04049188210784
UDI-Public(01)04049188210784(11)220113
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberASP6025 S 120V/50-60 HZ
Device Catalogue Number14049559068
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2025
Initial Report FDA Received Date09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown